MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING
Model Number 2237-60100
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patent's dob or age at time of event, weight, ethnicity, and race are unknown.Attempts to obtain the information has not been successful.During removal, patient injury occurred.Additional intervention was required, resulting in a prolonged procedure.Patient information regarding relevant tests/laboratory data or medical history are unknown.Attempts to obtain the information has not been successful.Foreign- (b)(6).The angiosculpt device is expected to return.Device evaluation will be performed upon arrival and a supplemental mdr to follow.
 
Event or Problem Description
The user experienced difficulties extracting the balloon.During removal, one of the external wires ruptured against the skin and required surgical removal within 24hrs.
 
Additional Manufacturer Narrative
Block d10/g4: the angiosculpt scoring element component was returned for evaluation on 11/18/2020.Block h3: visual examination found 2 scoring element struts detached from the inner ring, but remained intact on the opposite end.The rest of the device was not returned, which includes the following components: distal tip, distal bond, balloon, 2 marker bands, intermediate bond, transition tubing, proximal bond, shaft, strain relief, hub/luer.
 
Event or Problem Description
No difficulties with advancement.The balloon was inflated to 10 atm, 3-4 times with no issues.Despite a long deflation time, there was difficulty inserting the balloon into the introducer sheath, imposing a back and forth maneuver with the deflated balloon.After many tries, a decision was made to extract the introducer sheath with the balloon partially inserted.During this time, resistance was noted in the contralateral axe due to the stents likely blocking the scoring element from removal.The introducer sheath and device were extracted as a unit, but one of the scoring element was absent.Under fluoroscopy, visualization of the scoring element was observed in the arterial axe.Immediate surgical intervention was performed to remove the detached scoring element.Patient status today remains unknown.
 
Additional Manufacturer Narrative
Block b5: included additional information received from the distributor.Block d11: included introducer sheath manufacturer and brand name.Size remains unknown.Block h6: the angiosculpt device was not returned.A subsequent report will be filed if the device is returned or if new information becomes available.Per the ifu, retained device component is listed as a possible adverse effect of the procedure.In addition, based on the complaint details provided, the angiosculpt device got caught on an existing stent.It is possible that this may have caused or contributed to the detachment of the scoring element.

Brand Name
ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW)
Common Device Name
CATHETER, PERCUTANEOUS, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key10486026
Report Number3005462046-2020-00023
Device Sequence Number4060257
Product Code PNO
UDI-Device Identifier00813132022846
UDI-Public00813132022846
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K112182
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2022
Device Model Number2237-60100
Device Catalogue Number2237-60100
Device Lot NumberG20040008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer08/06/2020
08/06/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date09/30/2020
12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO: DESTINATION INTRODUCER SHEATH; UNK MFG AND SIZE: GUIDE CATHETER; UNK MFG AND SIZE: GUIDE WIRE; UNK MFG AND SIZE: INTRODUCER SHEATH
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Date Report Sent to FDA01/01/2005